Thunderstorm Wind, Antelope
- When
- June 23, 11:15 PM CST
- Where
- Antelope County, 0.69 mi N of Neligh
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.140, -98.030
Law enforcement reported multiple trees down in town.
An MCS developed over western Nebraska and maintained strength as it moved into eastern Nebraska. It produced widespread wind damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
An MCS developed over western Nebraska and maintained strength as it moved into eastern Nebraska. It produced widespread wind damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 23, 11:06 PM CST, 9 minutes earlier.
Area Forecast Discussion National Weather Service Omaha/Valley NE 1206 AM CDT Thu Jun 24 2021 ...Updated Aviation Forecast Discussion... .DISCUSSION... Issued at 257 PM CDT Wed Jun 23 2021 A look at mid-level water vapor imagery this afternoon shows the axis of the mid-level ridge over the Rocky Mountain front range, with heights building across the Central Plains. Shortwave impulses are ejecting out from the desert southwest and are rounding the top of the ridge towards the general area. Surface troughing was analyzed from west-central South Dakota extending southward through western Nebraska and into western Kansas. This surface trough is expected to serve as an initiation point for storms this afternoon as the aforementioned shortwave impulses pass over. A large storm complex is expected to organize and the propagate ESE through eastern Nebraska and southwestern Iowa this evening into the overnight hours. Surface-based CAPE values over 3500 J/kg are expected ahead of the complex, with robust capping of around -300 J/kg in eastern Nebraska. While the capping looks to be strong, the well organized nature of the MCS that is expected to develop should be able to overcome that inhibition or ignite storms above it. The best time currently looks to be from 11 PM tonight through 4 AM Thursday, with wind gusts up to 60 to 75 mph possible alongside 1" hail. Most of the activity is expected to move into eastern Nebraska and western Iowa from the west after 10 PM tonight. Thursday through Saturday storm chances are expected to continue, as a surface front is expected to push northward from Kansas to near the NE/KS border and become stationary, serving as a rather stagnant focus for storm activity. With above-average precipitable water values in place over the are for that period of time, areas where consistent rain is expected could see some risk for flooding. That risk will be somewhat mitigated by the recent lack of moisture and vigorous crop growth, but will remain nonetheless. Sunday and Monday look to give the area a brief reprieve from rain and storm chances, and highs are expected to be in the lower 80's. Going further into the work week, high pressure is expected to build into place across the central CONUS, as the majority of the storm activity across the nation is directed towards the southern and eastern CONUS. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1206 AM CDT Thu Jun 24 2021 An evolving MCS over northeast NE is expected to track southeast through the area overnight, affecting all three terminal locations. Wind gusts of 40-50 kt will be possible with the passage of the storms, as will temporary MVFR ceilings and visibilities. Another round of thunderstorms could impact KLNK and KOMA on Thursday evening. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...Petersen AVIATION...Mead
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 916 PM CDT Wed Jun 23 2021 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-241630- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 916 PM CDT Wed Jun 23 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Thursday A complex of thunderstorms is expected to move into the area from the west late tonight. The primary hazard will be wind gusts of up to 60 to 75 mph and up to 1" hail. Another round of strong to severe storms will arrive late Thursday afternoon and evening, with the best chance for severe weather along and south of I-80. Hail and damaging winds will be the primary concerns. .DAYS TWO THROUGH SEVEN...Thursday night through Wednesday Severe storms capable of large hail and damaging winds will continue to be possible Thursday evening into Thursday night. Specific details regarding the timing and location of the storms remains uncertain, however the best chance appears to be along and south of I-80. Another round of strong storms could occur on Friday afternoon and evening with non-severe-storm chances extending into this weekend. .SPOTTER INFORMATION STATEMENT... Spotter reports of any hail or wind damage are appreciated.
The Omaha radar (KOAX), 165 km away, was scanning. The volume nearest the first event began at 05:16 UTC.
42 thunderstorm wind, 1 hail. Local standard time, as filed.
Law enforcement reported multiple trees down in town.
Public reported a measured 85 mph wind gust.
Call center reported several trees and branches down in addition to several campers being knocked over.
AWOS station at Albion airport measured a wind gust of 84 mph.
Public reported several trees down.
Personal weather station measured a peak wind gust of 61 mph.
Personal weather station measured a wind gust of 62 mph.
Public reported via photos of a farm outbuilding with the roof partially removed. Several large trees were also down in the area.
Public reported several large trees down.
Emergency manager reported 3 to 4 foot diameter trees knocked over and power lines down.
ASOS at Norfolk Airport measured a wind gust of 60 mph.
AWOS at Columbus measured a 61 mph wind gust.
Emergency manager reported numerous trees and large branches down in Columbus.
Emergency Manager reported the roof of a modular home being blown off.
Trained spotter measured a peak wind gust of 71 mph.
Emergency manager reported multiple large tree branches down.
Public reported several trees and powerlines down.
Personal weather station measured a peak wind gust of 62 mph.
Public reported several large trees down.
Received multiple reports via social media of trees and large branches down in town.
Emergency manager reported numerous large trees down throughout town.
Law enforcement reported major power lines down and have closed the roads.
Emergency manager reported powerlines down.
Public estimated wind gusts near 60 mph and a power outage.
NWS Employee estimated wind gusts at 60 mph.
Personal weather station reported a peak wind gusts of 61 mph.
AWOS at Fremont Airport measured a peak wind gust of 59 mph.
Emergency manager reported powerlines down.
Report from Mping reported 3 inch tree limbs broken; power poles broken.
Public reported trees snapped off at the top and large limbs down.
Personal weather station measured a peak wind gust of 63 mph.
Personal weather station measured peak wind gust of 63 mph.
NWS Employee reported a tree snapped off in the back yard.
Personal weather station measured a peak wind gust of 60 mph.
Public reported large branch down.
Public submitted photo of a large tree down on a house causing roof damage.
Report of significant tree damage down in the city.
Personal weather station measured a peak wind gust of 66 mph.
ASOS at Tekamah Airport measured a peak wind gust of 58 mph.
Trained spotter reported a large diameter tree broken at the trunk and laying across the road.
ASOS at Omaha Eppley Airfield measured a peak wind gust of 66 mph.
Public reported a large tree downed a swing set overturned.
Public report from Mping for 1 inch hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2021Every state in 2021This day in weather historyWarnings in Nebraska, June 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 958679, 958680, 958681, 958682, 958683, 958684, 958685, 958686, 958687, 958688, 958689, 958690, 958691, 958692, 958693, 958694, 958695, 958696, 958697, 958698, 958699, 958700, 958701, 958702, 958703, 958704, 958705, 958706, 958707, 958708, 958709, 958710, 958711, 958712, 958713, 958714, 958715, 958716, 958717, 958718, and more.